| Catalog Number |
ENC452212 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/18/2024
Type of Reportable Event
Malfunction
Event or Problem Description
As reported by the field, during a endovascular embolization, at the time of delivering an eu 4.5x22mm stent 12 mm dw tip intracranial stent (enc452212, 8697557) in a prowler select plus 150/5cm microcatheter (606s255x, lot unknown), the force (to deliver the stent) felt by the physician reduced suddenly.The physician removed the stent and microcatheter (mc) from the patient and observed the delivery wire broke and the rest of the stent was remained in the microcatheter.The physician removed the rest of the stent from the microcatheter with other devices.And then the same microcatheter was used to deliver a new stent to complete the surgery.There was no patient injury reported.Additional event information received on 30-jul-2024 indicated that there was no evidence of fragments remaining in the patient.No excessive force was applied to the device.The device was examined prior to use.There were no procedural delays due to the event.
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint (b)(4) updated sections on this med watch.Complaint conclusion: as reported by the field, during a endovascular embolization, at the time of delivering an eu 4.5x22mm stent 12 mm dw tip intracranial stent (enc452212, 8697557) in a prowler select plus 150/5cm microcatheter (606s255x, lot unknown), the force (to deliver the stent) felt by the physician reduced suddenly.The physician removed the stent and microcatheter (mc) from the patient and observed the delivery wire broke and the rest of the stent remained in the microcatheter.The physician removed the rest of the stent from the microcatheter with other devices.And then the same microcatheter was used to deliver a new stent to complete the surgery.There was no patient injury reported.Additional event information received on 30-jul-2024 indicated that there was no evidence of fragments remaining in the patient.No excessive force was applied to the device.The device was examined prior to use.There were no procedural delays due to the event.A non-sterile eu 4.5x22mm stent 12 mm dw tip intracranial stent was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the delivery wire was found broken next to the retraction bump.The stent and delivery wire were inside the introducer.No other damages were observed.A device history record (dhr) was performed and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.The issue reported regarding the broken delivery wire was confirmed based on the damaged condition mentioned in the findings above.It is suggested that the device was subjected to certain manipulation that could have caused the delivery wire to break off during the advancement of the unit.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the manufacture of the device.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent this type of damages from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance to a new one.If resistance is felt while recapturing the stent, do not continue to recapture the device.Withdraw the infusion catheter slightly to unsheathe the stent (without exceeding the recapture limit), and then attempt to recapture the stent again.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.